Alert archive / Illinois / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 64, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 20, 2020, 6:48 PM CDT for Champaign County, Vermilion County, Illinois. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2020, 6:48 PM CDT (23:48 UTC)
- Expired
- Jun 20, 2020, 7:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Champaign County, IL, Vermilion County, IL
The radar
The Lincoln radar (KILX), 121 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.8 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 249 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1306 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
637
WUUS53 KILX 202348
SVRILX
ILC019-183-210045-
/O.NEW.KILX.SV.W.0064.200620T2348Z-200621T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
648 PM CDT Sat Jun 20 2020
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Western Vermilion County in east central Illinois...
Eastern Champaign County in east central Illinois...
* Until 745 PM CDT.
* At 646 PM CDT, severe thunderstorms were located along a line
extending from Thomasboro to Pesotum, moving east at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Trained weather spotters. At 640 pm winds estimated to be
60 to 65 mph and and damage to tree limbs was reported
about 4 miles west-southwest of Pesotum.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Champaign, Rantoul, Urbana, Savoy, Hoopeston, St. Joseph, Tolono,
Oakwood, Philo, Rossville, Sidney, Homer, Thomasboro, Gifford,
Ogden, Potomac, Fairmount, Sidell, Pesotum and Fithian.
This includes the following highways...
Interstate 57 between mile markers 218 and 222, and between mile
markers 242 and 253.
Interstate 74 between mile markers 182 and 208.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
&&
LAT...LON 4046 8761 3988 8783 3988 8832 4035 8819
TIME...MOT...LOC 2346Z 259DEG 14KT 4023 8815 3989 8829
HAIL...<.75IN
WIND...60MPH
$$
Miller2 follow-up statements
252 WWUS53 KILX 210011 SVSILX Severe Weather Statement National Weather Service Lincoln IL 711 PM CDT Sat Jun 20 2020 ILC019-183-210045- /O.CON.KILX.SV.W.0064.000000T0000Z-200621T0045Z/ Vermilion-Champaign- 711 PM CDT Sat Jun 20 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR WESTERN VERMILION AND EASTERN CHAMPAIGN COUNTIES... At 710 PM CDT, severe thunderstorms were located along a line extending from near Gifford to near Philo, moving east at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Trained weather spotters. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Rantoul, Hoopeston, St. Joseph, Oakwood, Philo, Rossville, Sidney, Homer, Gifford, Ogden, Potomac, Fairmount, Sidell, Fithian, Broadlands, Allerton, Muncie, Royal, Henning and Jamaica. This includes Interstate 74 between mile markers 187 and 208. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Wind damage with these storms will occur before any rain or lightning. Do not wait for the sound of thunder before taking cover. SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from windows. Torrential rainfall is occurring with these storms, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4046 8761 3988 8783 3991 8818 4035 8813 TIME...MOT...LOC 0010Z 256DEG 20KT 4024 8796 3995 8809 HAIL...<.75IN WIND...60MPH $$ Miller
854
WWUS53 KILX 210030
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
730 PM CDT Sat Jun 20 2020
ILC019-183-210040-
/O.CAN.KILX.SV.W.0064.000000T0000Z-200621T0045Z/
Vermilion-Champaign-
730 PM CDT Sat Jun 20 2020
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN VERMILION AND EASTERN
CHAMPAIGN COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 4046 8761 3988 8783 3991 8818 4035 8813
TIME...MOT...LOC 0027Z 259DEG 14KT 4025 8787 3996 8800
$$
MillerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:21 PM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Jun 20, 2:21 PM CDT, 4 hours 27 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 221 PM CDT Sat Jun 20 2020 .SYNOPSIS... Issued at 141 PM CDT Sat Jun 20 2020 A weak cold front will move across Illinois tonight providing a focus for thunderstorm development this afternoon and evening. A stronger cold front is expected to push through the state on Monday providing another round of storms and cooler weather for midweek. && .SHORT TERM...(This evening through Sunday) ISSUED AT 215 PM CDT Sat Jun 20 2020 Several different triggers this afternoon for convective initiation from old outflow boundaries to thermal gradients, and we can't forget the surface front near the Mississippi River early this afternoon. Initial development is southeast of the Illinois River where instability was reinforced with plenty of soltice sun. Temperatures have lagged behind from the river northwest as leftover cloud from the early convection has limited instability. Storms will be mostly diurnally driven and pulsy in nature with gusty winds likely the dominant threat through early evening. Sunday storms look to be mostly confined east of I-55 and of a more isolated variety given the shortwave ridging in place between tonights shortwave and the one that will likely be approaching Monday. && .LONG TERM...(Sunday night through Saturday) ISSUED AT 215 PM CDT Sat Jun 20 2020 The shortwave on Monday will be accompanied by a stronger front and dynamics. GFS Forecasted Precip Water values approaching two inches will likely combine with the stronger support to produce a fairly widespread rainfall event with locally 1 inch+ rainfall amounts. Potential for severe will be somewhat limited given the expected cloud cover limiting instability and shear values are not overly impressive. Forecasted evolution remains highly divergent between mid-range models. ECMWF continues to eject much of the energy from the upper low quicker than the GFS and GEFS mean. The location of the upper low through mid-week will determine if there is significant instability to produce diurnal showers and storms. The 12z GFS is not nearly as deep as yesterdays forecast and seems to be trending toward the ECMWF and will tend toward a drier solution for midweek. Temperatures and humidity begin to build again by the end of the week and will introduce chance of storms. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1216 PM CDT Sat Jun 20 2020 A shortwave currently approaching the middle Mississippi Valley will refire convection near the Central Illinois terminals this afternoon. Several triggers will focus additional activity around mid-afternoon. A weak cold front over southeast Iowa at Midday should move into the area later this afternoon. In addition, an old outflow boundary has pushed into eastern Illinois and may provide a second boundary to trigger convection. And finally, a temperature gradient between areas impacted by remnant cloud debris from this mornings convection and strong heating under the solstice sun is set up near the Illinois River. With so much uncertainty will start current package with VCTS at all sites this afternoon and will try to pinpoint times and locations a bit better as the situation evolves. Models indicate a potential for some brief MVFR ceilings late tonight and have included them in the terminals. Winds should be mostly out of the southwest ahead of the front and then variable and gusty after the storms develop. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Barker SHORT TERM...Barker LONG TERM...Barker AVIATION...Barker
Hazardous weather outlook, Jun 20, 3:29 PM CDT, 3 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 329 PM CDT Sat Jun 20 2020 ILZ027>031-036>038-040>045-047>054-061-211200- Cass-Champaign-Christian-De Witt-Fulton-Knox-Logan-Macon-Marshall- Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt-Sangamon- Schuyler-Scott-Shelby-Stark-Tazewell-Woodford- 329 PM CDT Sat Jun 20 2020 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms will be possible tonight. Some of the storms could be strong to severe through middle evening, with damaging winds the main threat. Hail will also be possible, particularly along and west of the Illinois River. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Another round of thunderstorms is expected Monday through Tuesday. There is a risk that some of these storms on Monday could be severe, with damaging winds and hail the main threat. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this evening through 8 PM. ILZ046-055>057-062-063-066>068-071>073-211200- Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar-Effingham- Jasper-Lawrence-Richland-Vermilion- 329 PM CDT Sat Jun 20 2020 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms will be possible this afternoon and tonight. At this time, these storms are not expected to become severe. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Another round of thunderstorms is expected Monday through Tuesday. Some of these storms on Monday could be strong to severe, with damaging winds and hail the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Barker
In the hours before
Special weather statement, Jun 20, 4:47 PM CDT, 2 hours 1 minute before
Special Weather Statement National Weather Service Lincoln IL 447 PM CDT Sat Jun 20 2020 ILZ037-038-042-043-202230- Logan-Tazewell-De Witt-McLean- 447 PM CDT Sat Jun 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LOGAN...NORTHWESTERN DE WITT...SOUTHEASTERN TAZEWELL AND SOUTHWESTERN MCLEAN COUNTIES UNTIL 530 PM CDT... At 447 PM CDT, Doppler radar was tracking a strong thunderstorm over Lincoln, moving northeast at 30 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Lincoln, Heyworth, Atlanta, McLean, Stanford, Waynesville, Armington, Beason, Lawndale and Midland City. This includes the following highways... Interstate 155 between mile markers 0 and 4. Interstate 55 between mile markers 120 and 152. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4001 8937 4015 8953 4048 8921 4028 8889 TIME...MOT...LOC 2147Z 227DEG 28KT 4013 8938 37
Local storm report, Jun 20, 5:04 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
504 PM CDT SAT JUN 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM HAIL 3 WSW LITTLE AMERICA 40.42N 90.09W
06/20/2020 M0.75 INCH FULTON IL STORM CHASER
&&
MILLERSpecial weather statement, Jun 20, 5:14 PM CDT, 1 hour 34 minutes before
Special Weather Statement National Weather Service Lincoln IL 514 PM CDT Sat Jun 20 2020 ILZ052-053-061-202245- Macon-Christian-Shelby- 514 PM CDT Sat Jun 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHRISTIAN... NORTHWESTERN SHELBY AND SOUTHERN MACON COUNTIES UNTIL 545 PM CDT... At 514 PM CDT, Doppler radar was tracking a strong thunderstorm over Stonington, or 7 miles northeast of Taylorville, moving northeast at 30 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Decatur, Mount Zion, Moweaqua, Harristown, Blue Mound, Macon, Stonington, Boody, Willeys, Elwin and Hervey City. This includes Interstate 72 between mile markers 129 and 134. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3949 8914 3960 8932 3988 8912 3974 8882 TIME...MOT...LOC 2214Z 217DEG 27KT 3962 8917 37
Special weather statement, Jun 20, 5:36 PM CDT, 1 hour 12 minutes before
Special Weather Statement National Weather Service Lincoln IL 536 PM CDT Sat Jun 20 2020 ILZ029-031-036-037-202300- Tazewell-Peoria-Woodford-Fulton- 536 PM CDT Sat Jun 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WOODFORD... NORTHEASTERN FULTON...NORTHERN TAZEWELL AND SOUTHERN PEORIA COUNTIES UNTIL 600 PM CDT... At 536 PM CDT, Doppler radar was tracking a strong thunderstorm near Glasford, or near Pekin, moving northeast at 30 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Peoria, Pekin, East Peoria, Morton, Washington, Bartonville, Creve Coeur, West Peoria, Germantown Hills, Marquette Heights, Bellevue, Hanna City, Glasford, Deer Creek, Spring Bay, Bay View Gardens, Peoria Heights, North Pekin, Groveland and Norwood. This includes the following highways... Interstate 155 between mile markers 29 and 31. Interstate 474 between mile markers 0 and 14. Interstate 74 between mile markers 85 and 109. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4047 8976 4062 8989 4085 8956 4062 8932 TIME...MOT...LOC 2236Z 235DEG 26KT 4059 8974 37
Special weather statement, Jun 20, 5:48 PM CDT, 1 hour before
Special Weather Statement National Weather Service Lincoln IL 548 PM CDT Sat Jun 20 2020 ILZ029-031-037-202315- Tazewell-Peoria-Woodford- 548 PM CDT Sat Jun 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WOODFORD...NORTHEASTERN TAZEWELL AND SOUTHEASTERN PEORIA COUNTIES UNTIL 615 PM CDT... At 548 PM CDT, Doppler radar was tracking a strong thunderstorm over Creve Coeur, or near Pekin, moving northeast at 35 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Peoria, Pekin, Eureka, East Peoria, Morton, Washington, Bartonville, Chillicothe, Creve Coeur, West Peoria, Metamora, Germantown Hills, Marquette Heights, Bellevue, Rome, Deer Creek, Spring Bay, Bay View Gardens, Peoria Heights and North Pekin. This includes the following highways... Interstate 155 between mile markers 30 and 31. Interstate 474 between mile markers 0 and 14. Interstate 74 between mile markers 86 and 107. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4053 8962 4068 8976 4091 8949 4067 8923 TIME...MOT...LOC 2248Z 234DEG 29KT 4066 8961 37
Special weather statement, Jun 20, 6:13 PM CDT, 35 minutes before
Special Weather Statement National Weather Service Lincoln IL 613 PM CDT Sat Jun 20 2020 ILZ043>045-053-210000- Macon-Piatt-De Witt-Champaign- 613 PM CDT Sat Jun 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR PIATT...EASTERN DE WITT... SOUTHWESTERN CHAMPAIGN AND NORTHEASTERN MACON COUNTIES UNTIL 700 PM CDT... At 613 PM CDT, Doppler radar was tracking a strong thunderstorm over Cerro Gordo, or 10 miles northeast of Decatur, moving northeast at 30 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Decatur, Monticello, Farmer City, Bement, Cerro Gordo, Argenta, Oreana, De Land, Weldon, White Heath, Oakley, Sadorus, Ivesdale, Cisco, Milmine, Galesville and Lodge. This includes the following highways... Interstate 57 between mile markers 224 and 225. Interstate 72 between mile markers 146 and 173. Interstate 74 near mile marker 158. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3980 8876 3998 8894 4027 8865 3996 8828 TIME...MOT...LOC 2313Z 233DEG 26KT 3992 8875 37
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 4:47 PM CDT | Special Weather Statement | ILX | Logan | 43 min |
| Jun 20, 5:14 PM CDT | Special Weather Statement | ILX | Macon | 31 min |
| Jun 20, 5:36 PM CDT | Special Weather Statement | ILX | Tazewell | 24 min |
| Jun 20, 5:48 PM CDT | Special Weather Statement | ILX | Tazewell | 27 min |
| Jun 20, 6:06 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell, Woodford | 14 min |
| Jun 20, 6:13 PM CDT | Special Weather Statement | ILX | Piatt | 47 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.